Sorry its been so long since I have posted. As you probably already know I'm getting married on September 14 so I've been very busy!!
Here's my question: Did you of you ladies experience irregular periods while adjusting to a new med? I've been on Tegretol (Carbamazapine) for just over 3 months and each of those months my cycle has been late. I was due this month to start on the 5th and here it is the 10th and I still haven't started. I've had all the cramps, etc. but haven't actually started. This is very odd for me because I'm usually regular as clockwork. I've had to resign myself to the fact that since I'm late again this month I'll probably be starting my period next month right around my wedding.
Any thoughts or opinions are most welcome! Take care everybody!!
New meds have historically always messed up my periods. Depakote made me have really heavy irregular periods....never knew when they were coming. I was allergic to Tegretol so broke out in horrible hives before that got a chance to mess with my periods. I take Topamax now. That regulated me so well I'm 7 months pregnant *giggle*.
Glad I'm not the only one! As of this morning I still haven't started. *ggrrr* I'm calling my epilepsy nurse today and telling her that I'm going to stop my med until after my wedding. This is just driving me way too crazy.
Thanks for your response and congrats on your pregnancy!
This is just my opinion. Of course, when I got married my period was kind enough to be late and hold off until the plane landed in Las Vegas for our Honeymoon. When you are planning a wedding you are also under alot of stress. This also affects your period. At least it did with mine when I got married. Consider that if you stop your med until after the wedding you are also risking the other little "gifties" that might come with it. Personally, I'd much rather have my period than a big ol' seizure to dampen the festivities http://www.healthboards.com/ubb/redface.gif). Just some food for thought from someone who has been there. Congrats on getting ready for the big day!!!
Thanks so much for your opinion. I've been kicking around the idea for about a week or so. Giving up my med is a big decision I know. I've never had a grand-mal seizure so maybe I'd be alright. Like I said though, I'll call my doc or epilepsy nurse to see what they say.
I went to see my doctor yesterday (have an infected lymph node) and was given permission to stop meds until after my wedding.
On top of the irregular period I'd had a horrible break-out of a nasty acne-type rash on the front of my right shoulder. Its nearly completely gone now but I was afraid of it coming back sometime within the next 3-4 weeks.
Doc says that since I've never had a grand-mal I should be alright but at the first sign of problems I'm to call my epilepsy nurse and start the med again. So at least my doc knows about what's going on.
Thanks so much for your post. I'm currently not taking any meds at the moment (I'll be starting them again after my wedding). I still haven't gotten my period so it looks like I'm just going to skip this month entirely which my doctor said isn't really anything to worry about.
I'll try e-mailing you sometime this week and thanks again!